Hello, I'm new here. I wanted to post and vent about
my frustration with dilantin. First and foremost, I have been taking dilantin for a little over 15 years (I am 27 years old now) and I know how side effects can be different from each individual. I have had control over my seizures because of the dilantin alone (400 mg a day, 200 in the am and 200 in the pm). What I noticed is one of the obvious but tell tale signs of so called "weird feelings" is one that needs to be talked about
more often than not, which is staring into space. Now, I'm writing this because I had this experience last night..before that...again..and again...and again...and again (where that feeling of "comes and goes" comes from). When I'm in conversation, I can listen to what people are saying but I will narrow it down to feeling spacy. In this moment, I can't talk and have a feeling of apathy. This does not mean I don't care about what the person is saying, its the fact that I'm in this zone where I don't know who I am for a little while. I become lost in that moment, then paranoid because I can't get my words out.
I don't know what other words to describe this crap but it hurts to feel mentally incapable of grabbing thoughts and ideas to convey a normal conversation with every day life. I've learned to deal with it yes, but I catch these moments now and know when to back away. As a result of these strange feelings, there will be moments of rejection, simply because I'm not myself, I'm not the real me because I have to back away and I'm not myself. I've have blood work done and was told the toxicity in the drug has given me an auto-immune disease which in simple terms means the body attacks its own cells. Its not serious but its something to keep a watch on. Liver enzyme levels (elevated liver enzymes that cause inflammation in liver and can cause damage to cells) are high at times and isn't a cause for concern, thats what my doc says anyways. The word that's out from my blood doctor is that these results may have also contributed to my raynaulds disease (coldness in the extremities).
I'm looking into new meds, preferably the ones that don't make you look stupid half of the time. I was told by my current neuro that lamictal should be taken by women instead of men. Aside from that I haven't attempted any new medication until now, I just want to be me again.
Anyone have similiar experiences?
Post Edited (Douglas S.) : 11/7/2010 1:40:08 PM (GMT-7)